Alert archive / Georgia / Frost Advisories in 2006
Frost Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Mar 22, 2006, 3:07 PM EST for 52 counties in Georgia. It took effect at Mar 23, 2006, 1:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2006, 3:07 PM EST (20:07 UTC)
- In effect from
- Mar 23, 2006, 1:00 AM EST
- Expired
- Mar 23, 2006, 7:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 52 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, DeKalb County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pike County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -144 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 222007 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 307 PM EST WED MAR 22 2006 GAZ001>009-011>016-019>021-030-230415- /O.NEW.KFFC.FZ.W.0001.060323T0600Z-060323T1200Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 307 PM EST WED MAR 22 2006 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM EST THURSDAY. CLEAR SKIES AND LIGHT WINDS WILL COMBINE TO ALLOW TEMPERATURES TO DROP TO THE UPPER 20S IN THE NORTHEAST GEORGIA MOUNTAINS...AND TO THE LOWER 30S IN OTHER AREAS OF NORTH GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM CEDARTOWN TO CANTON TO CLEVELAND. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$ GAZ022>025-027-031>039-041>062-066>076-081>086-230415- /O.NEW.KFFC.FR.Y.0001.060323T0600Z-060323T1200Z/ FORSYTH-HALL-BANKS-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-CRAWFORD-BIBB- TWIGGS-WILKINSON-JOHNSON-EMANUEL- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO 307 PM EST WED MAR 22 2006 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM EST THURSDAY. CLEAR SKIES AND LIGHT WINDS WILL COMBINE TO ALLOW TEMPERATURES TO DROP TO THE MID 30S ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. FROST IS POSSIBLE ANYWHERE GENERALLY ALONG AND NORTH OF A LINE FROM LAGRANGE TO MACON TO WRIGHTSVILLE. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
1 follow-up statement
000 WWUS72 KFFC 230305 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1005 PM EST WED MAR 22 2006 GAZ001>009-011>016-019>021-030-231115- /O.CON.KFFC.FZ.W.0001.060323T0600Z-060323T1200Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 1005 PM EST WED MAR 22 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS WILL COMBINE TO ALLOW TEMPERATURES TO DROP TO THE UPPER 20S IN THE NORTHEAST GEORGIA MOUNTAINS...AND TO THE LOWER 30S IN OTHER AREAS OF NORTH GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM CEDARTOWN TO CANTON TO CLEVELAND. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$ GAZ022>025-027-031>039-041>062-066>076-081>086-231115- /O.CON.KFFC.FR.Y.0001.060323T0600Z-060323T1200Z/ FORSYTH-HALL-BANKS-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-CRAWFORD-BIBB- TWIGGS-WILKINSON-JOHNSON-EMANUEL- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO 1005 PM EST WED MAR 22 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS WILL COMBINE TO ALLOW TEMPERATURES TO DROP TO THE MID 30S ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. FROST IS POSSIBLE ANYWHERE GENERALLY ALONG AND NORTH OF A LINE FROM LAGRANGE TO MACON TO WRIGHTSVILLE. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Mar 22, 2:43 PM EST, 24 minutes earlier.
Area forecast discussion, Mar 22, 2:43 PM EST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 243 PM EST WED MAR 22 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) WESTERLY FLOW ALOFT CONTINUES FOR THE BEGINNING OF THE SHORT TERM AS HIGH PRESSURE BUILDS IN FROM CANADA. CONFLUENT AND THUS SUBSIDENT FLOW ALOFT WILL CONTINUE THE TREND OF CLEAR SKIES OVERNIGHT...AND WITH SUCH A WEAK GRADIENT AT THE SURFACE...WINDS WILL GRADUALLY DIE DOWN. EXPECT TEMPERATURES TO DROP TO FREEZING IN NORTHERN ZONES...AND TO NEAR FREEZING CENTRAL AND SOUTH. THUS...HAVE ISSUED A FREEZE WARNING IN APPROXIMATELY THE NORTHERN THIRD OF THE FORECAST AREA AS APPLE TREES ARE ALREADY BEGINNING TO BUD. A FROST ADVISORY IS WARRANTED FOR THE CENTRAL HALF OF THE AREA...AND TEMPERATURES WILL HAVE TO BE WATCHED OVERNIGHT IN CASE THE FROST ADVISORY NEEDS TO BE EXTENDED FURTHER SOUTH. MIDLEVEL SHORTWAVE AND SURFACE LOW IN THE GULF INTERACT ON THURSDAY TO SPREAD CLOUDS AND SUBSEQUENTLY PRECIPITATION ACROSS THE SOUTHEAST. THIS INCREASE OF MOISTURE SHOULD PRECLUDE THE NEED FOR A RED FLAG WARNING OR FIRE WEATHER WATCH ON THURSDAY AFTERNOON. HAVE BROUGHT POPS INTO THE AREA BEGINNING LATE THURSDAY AFTERNOON AND CONTINUE THROUGH FRIDAY MORNING. AS SHORTWAVE LIFTS OUT...UPSLOPE FLOW EARLY FRIDAY MORNING AS COLD AIR DIVES DOWN MAY BE ENOUGH TO MIX A FEW SNOW SHOWERS INTO THE HIGHEST ELEVATIONS OF THE NORTHEAST GEORGIA MOUNTAINS. NORTHERLY SURFACE FLOW CONTINUES THROUGH FRIDAY WITH STRONG NORTHWEST FLOW ALOFT AS MIDLEVEL LOW SPINS ALONG THE UPPER OHIO VALLEY. THIS COOLER PATTERN WILL CONTINUE THROUGH THE END OF THE SHORT TERM. OVERALL...EXPECT HIGHS GENERALLY IN THE 50S...PERHAPS UPPER 40S IN THE MOUNTAINS. LOWS MAINLY IN THE 30S WITH A FEW LOWER 40S EXTREME SOUTH. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) NORTHWEST FLOW ALOFT CONTINUES THROUGH THE BEGINNING OF THE EXTENDED AS THE UPPER LOW ROTATES OFF THE MID ATLANTIC COAST. A WEAK FRONT WANTS TO DEVELOP WITH THE NEXT WAVE THAT MOVES THROUGH BY MIDWEEK...BUT BY THE TIME IT GETS TO GEORGIA...VERY LITTLE PRECIPITATION IS ASSOCIATED WITH IT. MOSTLY CLEAR TO PARTLY CLOUDY SKIES PREVAIL UNTIL TUESDAY WHEN POPS INCREASE TO LOW CHANCES... BUT INSTABILITY LOOKS MARGINAL AT BEST FOR NOW WITH ONLY WEAK JET DYNAMICS AND PVA IMPLICATED...THUS WILL LEAVE THE GOING FORECAST OF SHOWERS. HIGHS GRADUALLY INCREASE THROUGH THE EXTENDED FROM 50S AND 60S TO 60S AND 70S...ALTHOUGH THIS MAY CHANGE DEPENDING ON STRENGTH OF COOLER AIR BEHIND THE FRONT NEXT WEEK. LOWS GENERALLY 30S AND 40S. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 35 54 35 50 / 0 30 30 5 ATHENS 35 56 37 52 / 0 30 30 5 GAINESVILLE 35 52 35 50 / 0 30 30 5 ROME 32 56 35 54 / 0 30 30 5 COLUMBUS 42 60 39 60 / 0 30 10 5 MACON 37 60 40 57 / 0 30 30 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM TO 7 AM EST THURSDAY FOR BALDWIN...BANKS... BARROW...BIBB...BUTTS...CARROLL...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD... DEKALB...DOUGLAS...EMANUEL...FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT... HALL...HANCOCK...HARALSON...HEARD...HENRY...JACKSON...JASPER...JEFFERSON... JOHNSON...JONES...LAMAR...MADISON...MERIWETHER...MONROE...MORGAN...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PIKE...PUTNAM...ROCKDALE... SOUTH FULTON...SPALDING...TALIAFERRO...TROUP...TWIGGS...UPSON...WALTON... WARREN...WASHINGTON...WILKES...WILKINSON. FREEZE WARNING FROM 1 AM TO 7 AM EST THURSDAY FOR BARTOW...CATOOSA... CHATTOOGA...CHEROKEE...DADE...DAWSON...FANNIN...FLOYD...GILMER...GORDON... LUMPKIN...MURRAY...PICKENS...POLK...TOWNS...UNION...WALKER...WHITE...WHITFIELD. && TDP
Hazardous weather outlook, Mar 22, 11:25 AM EST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1125 AM EST WED MAR 22 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231100- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1125 AM EST WED MAR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .SYNOPSIS... A COOL DOME OF HIGH PRESSURE WILL SETTLE OVER THE REGION THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN SHOWERS WILL BE POSSIBLE ON THURSDAY AS WELL AS NEXT TUESDAY...HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:07 PM EST | Freeze Warning | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more | 61 hr |
Nearby
Frost Advisories in Georgia, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.